My eye doctor put me on Areds2 .it is causing an upset stomach, has anyone else had this ?
Interested in more discussions like this? Go to the Eye Conditions group.
Thanks, I stay well hydrated. And when I go off of them for a few days the smell is gone so I have to assume it is from the pill, I have changed nothing else but going off them. Strange.
My eye doctor recommended that I start taking PreserVision Areds 2 since I have early stage of macular degeneration. Yes, I had stomach discomfort for a week after I started taking PreserVision Areds 2. So I stopped. When is in this vitamin that causing stomach issues? I am on RA meds plaquenil 200 mg 1 X a day and 4 methotrexate sodium 2.5 mg 1X a week.
It didn’t upset my stomach but I had a much worse side effect. I experienced an incredible muscle weakness to a point that I could barely function. After 2 months I was unable to climb stairs to a point that I felt paralyzed. It was dramatic and debilitating. After quitting AREDS2, I was back to normal! I lost most of the summer; never imagined vitamins and minerals could be so dangerous.
Jump to this post
thanks for your letter after reading this you saved me. My leg muscles were so sore and tender I could barely stand up then I started to lose my balance and starting to lose my memory. My wife found your letter in this discussion I stopped taking them each day now I'm getting stronger my balance has gotten much better. My memory has also improved again. I like you would not think of this eye vitamin would have such an effect.
I have early stage macular degeneration and was put on AREDS 2 twice a day. I had to stop because of side effects like-stomach upset, fatigue and bleeding gums. My doctor wanted me to resume taking at least one per day which I did without issue- I took it in the evening. After awhile I tried to add the second recommended soft gel and felt sick to my stomach again so I stopped and stuck to just the evening pill.
I did find that I can tolerate a vitamin called Occuvite 50+ which is similar to the Preservision but lower in Vitamin E and Zinc.
So now I take the Occuvite in the AM and Preservision in the PM and it’s working out for me.
Yes, I had the same result. I stopped taking them after the 2nd day. Stomach discomfort last 5 days. I’ve been eating spinach every day. I want to know what in the Areds 2 causes stomach discomfort.
I have been taking Ared2 for several years due to AMD and have always taken the pill after having eaten something, never on an empty stomach. You may want to be sure that you haven eaten before taking the med. I've never had any problem with them.
After two days on AREDS vitamin both eyes are swollen and bloodshot. Is this a common side effect?
Hello @ohiofarmgirl and welcome to Mayo Connect. We do have members on Connect who have discussed various side effects of using AREDS. Here is a link to that discussion, https://connect.mayoclinic.org/discussion/areds/.
Members like @johnbishop @gagirl2019 @bonitav @georgiegirl88 @imallears @pacer3702 @lioness @firespooks and others have been talking about side effects of AREDS as well.
If you could share a bit more, what type of eye problem do you have that made you start taking AREDS?
always take mine before eating and usually no stomach problems; also can use candied ginger which helps with stomach
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In